Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 31, 2013, 1:35 PM CDT for Kimble County, Sutton County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 1:35 PM CDT (18:35 UTC)
- Expired
- Mar 31, 2013, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Kimble County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:48 PM CDT | HAIL 1 | 2 W Roosevelt, TX | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL 2 MILES WEST OF ROOSEVELT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
801 WUUS54 KSJT 311835 SVRSJT TXC267-435-311915- /O.NEW.KSJT.SV.W.0049.130331T1835Z-130331T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 135 PM CDT SUN MAR 31 2013 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 215 PM CDT * AT 129 PM CDT...A SEVERE THUNDERSTORM WAS 13 MILES WEST OF I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE...OR 20 MILES SOUTHEAST OF SONORA...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK... INJURY TO UNPROTECTED PEOPLE AND ANIMALS... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 150 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 415 AND 432. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3049 10043 3060 10012 3029 9998 3028 10041 TIME...MOT...LOC 1834Z 303DEG 23KT 3042 10031 HAIL...GOLF BALL WIND...60-70 MPH $$ DANIELS
1 follow-up statement
006 WWUS54 KSJT 311852 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT SUN MAR 31 2013 TXC267-435-311915- /O.CON.KSJT.SV.W.0049.000000T0000Z-130331T1915Z/ KIMBLE TX-SUTTON TX- 152 PM CDT SUN MAR 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHEASTERN SUTTON AND SOUTHWESTERN KIMBLE COUNTIES... AT 148 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE...OR 28 MILES WEST OF JUNCTION...MOVING SOUTHEAST AT 25 MPH. INTERSTATE 10 BETWEEN SONORA AND JUNCTION IS IN THE PATH OF THIS STORM. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SUTTON AND SOUTHWESTERN KIMBLE COUNTIES. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 415 AND 432. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3049 10043 3060 10012 3029 9998 3028 10041 TIME...MOT...LOC 1851Z 303DEG 23KT 3036 10020 $$ DANIELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:28 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 31, 12:28 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1228 PM CDT SUN MAR 31 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... A COLD FRONT IS CURRENTLY APPROACHING THE INTERSTATE 10 CORRIDOR. EXPECT WINDS TO BECOME NORTH NORTHEAST BEHIND THE FRONT AND INCREASE TO 10 TO 14 KNOTS. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AND THIS IS REFLECTED IN THE KJCT AND KSOA TAFS. NORTHEAST WINDS WILL BECOME LIGHT AFTER 00Z. STRATUS DEVELOPMENT IS EXPECTED AT KJCT...KSOA AND KBBD BETWEEN 09Z AND 11Z. AT THIS TIME I EXPECT THE STRATUS TO REMAIN JUST SOUTH AND EAST OF KSJT...BUT FUTURE SHIFTS WILL NEED TO CONTINUE TO MONITOR. MVFR CEILINGS CAN BE EXPECTED WITH THE STRATUS...BECOMING VFR BY MID MORNING. && .PREV DISCUSSION... /ISSUED 630 AM CDT SUN MAR 31 2013/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... STRONG COLD FRONT WILL PASS THROUGH THE ABILENE REGIONAL AIRPORT AROUND 7 AM...WITH UP TO 35 KTS THROUGH 15Z. THE COLD FRONT WILL PUSH THROUGH SAN ANGELO AND BRADY MID MORNING....SONORA AND JUNCTION AROUND NOON...THOUGH WITH WEAKER WINDS. MVFR CIGS MAY AFFECT KJCT AND KSOA TERMINALS THROUGH LATE MORNING. MVFR STRATUS RETURNS LATE TONIGHT FROM SOUTH TO NORTH AS WINDS SHIFT EAST AND LOW LEVEL MOISTURE RETURNS. PREV DISCUSSION... /ISSUED 428 AM CDT SUN MAR 31 2013/ SHORT TERM... COLD FRONT BETWEEN AMARILLO AND LUBBOCK AT 3 AM IS EXPECTED TO MOVE SOUTHWARD INTO HASKELL AND THROCKMORTON COUNTIES AROUND 7 AM...AND ALONG A SAN ANGELO TO BROWNWOOD LINE AROUND 1 PM. FRONT SHOULD BE SOUTH OF I-10 BY 6 PM. WITH SB CAPES OF 2000 J/KG AND 0-6 KM BULK SHEARS OF 40-45 KT...THERE IS THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE. SPC DAY 1 OUTLOOK HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A CROSS PLAINS...SAN ANGELO...SONORA LINE. PLACEMENT LOOKS GOOD...AS THE FRONT MOVES INTO INCREASINGLY UNSTABLE AIR DURING THE AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. KEEPING A SLIGHT CHANCE OF THUNDERSTORMS...ALONG AND EAST OF A BROWNWOOD TO SONORA LINE OVERNIGHT...AS THE FRONT WEAKENS AND BEGINS TO RETURN AS A WARM FRONT. GFS AND MET MOS TEMPERATURE GUIDANCE ARE CLOSE AND DID NOT STRAY FAR. LONG TERM... .BEST CHANCE OF RAIN IN A LONG TIME EXPECTED ACROSS WEST CENTRAL TEXAS MAINLY TUESDAY AND TUESDAY NIGHT... EXPECT A WARM DAY ON MONDAY WITH INCREASING CLOUDS AS AN UPPER LEVEL SHORTWAVE HEADS EASTWARD TO THE FOUR CORNERS AREA...AND A WEAK RIDGE ALOFT SITS OVER WEST TEXAS. A COLD FRONT WILL BEGIN TO MOVE SOUTHWARD INTO WEST TEXAS BEGINNING MONDAY NIGHT. MODELS STILL SHOWING RATHER SIGNIFICANT TIMING DIFFERENCES WITH THE COLD FRONT. NAM IS THE FASTEST...BRINGING THE FRONT THROUGH THE BIG COUNTRY BY TUESDAY MORNING...AND THE REST OF WEST CENTRAL TEXAS DURING THE DAY TUESDAY. GFS AND EUROPEAN ARE MUCH SLOWER WITH THE FRONT...KEEPING IT NORTH OF THE AREA UNTIL TUESDAY NIGHT/WEDNESDAY. AT THIS POINT HAVE OPTED FOR A SLIGHT BLEND OF THE NAM AND GFS...WITH THE NORTHERN BIG COUNTRY SEEING SOME COOLER AIR MONDAY NIGHT/TUESDAY BEHIND THE FRONT. MAIN FRONTAL PASSAGE FOR MOST OF WEST CENTRAL TEXAS WILL BE LATE TUESDAY INTO EARLY WEDNESDAY. STRONG UPPER SHORTWAVE TROUGH WILL MOVE ACROSS WEST CENTRAL TEXAS TUESDAY AND WEDNESDAY AS WELL. WITH ABUNDANT MOISTURE ACROSS THE AREA...EXPECT A GOOD CHANCE OF RAIN ACROSS MUCH OF THE AREA WITH SOME DECENT RAINFALL AMOUNTS MAINLY ACROSS THE BIG COUNTRY AND EASTERN COUNTIES. WITH MUCH COOLER TEMPERATURES BEHIND THE FRONT...EXPECTING MUCH LESS INSTABILITY...SO SEVERE STORMS NOT EXPECTED...MAINLY LIGHT TO MODERATE RAIN WITH A LITTLE THUNDER. UPPER TROUGH FINALLY PUSHES EAST OF THE AREA LATE WEDNESDAY NIGHT AND THURSDAY...WITH RAIN ENDING FROM WEST TO EAST. MUCH COOLER TEMPERATURES EXPECTED FOR TUESDAY THROUGH THURSDAY BEHIND THE FRONT...THEN A WARM UP FRIDAY INTO THE WEEKEND AS AN UPPER RIDGE BUILDS IN. DRIER CONDITIONS AND A RETURN TO SUNNY SKIES EXPECTED FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 81 58 66 40 / 10 10 50 60 60 SAN ANGELO 54 85 61 73 45 / 10 10 40 50 60 JUNCTION 56 84 64 76 51 / 20 10 40 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && DANIELS
Hazardous weather outlook, Mar 31, 5:07 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 507 AM CDT SUN MAR 31 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 507 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...MAINLY ALONG AND SOUTHEAST OF A SONORA...SAN ANGELO ...CROSS PLAINS LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO WEDNESDAY. WHILE THERE IS THE POTENTIAL FOR AN ISOLATED THUNDERSTORM TO BECOME SEVERE...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BE NEEDED THIS AFTERNOON. 04
In the hours before
Special weather statement, Mar 31, 12:54 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1254 PM CDT SUN MAR 31 2013
TXZ168-169-311830-
KIMBLE TX-MENARD TX-
1254 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR KIMBLE
AND MENARD COUNTIES...
AT 1252 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 15 MILES WEST OF LONDON...OR ABOUT 13
MILES SOUTH OF MENARD...MOVING SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 100 PM CDT
LONDON BY 125 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3070 9996 3087 9979 3076 9948 3073 9948
3051 9977
TIME...MOT...LOC 1754Z 306DEG 20KT 3072 9981
DANIELSSpecial weather statement, Mar 31, 1:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAR 31 2013 TXZ078-169-311900- KIMBLE TX-SUTTON TX- 125 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR KIMBLE AND SUTTON COUNTIES... AT 125 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 15 MILES WEST OF I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE...OR ABOUT 18 MILES EAST OF SONORA...MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 155 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3032 9996 3030 10042 3047 10049 3064 10016 TIME...MOT...LOC 1826Z 306DEG 20KT 3048 10036 DANIELS
Special weather statement, Mar 31, 1:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
127 PM CDT SUN MAR 31 2013
TXZ169-311900-
KIMBLE TX-
127 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR KIMBLE
COUNTY...
AT 125 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES EAST OF ROOSEVELT...OR ABOUT 11
MILES WEST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTH LLANO RIVER STATE PARK AND JUNCTION BY 155 PM CDT
THE INTERSECTION OF I-10 AND US 83 BY 200 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3056 10012 3057 10011 3064 9991 3038 9963
3030 9995
TIME...MOT...LOC 1827Z 298DEG 17KT 3051 9994
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 44 min |
| Mar 31, 7:00 AM CDT | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Haskell, Jones and 3 more | 5 hr |
| Mar 31, 12:54 PM CDT | Special Weather Statement | SJT | Kimble | 36 min |
| Mar 31, 1:25 PM CDT | Special Weather Statement | SJT | Sutton | 35 min |
| Mar 31, 1:27 PM CDT | Special Weather Statement | SJT | Kimble | 33 min |
| Mar 31, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 38 min |
| Mar 31, 2:15 PM CDT | Special Weather Statement | SJT | Kimble | 45 min |
| Mar 31, 2:42 PM CDT | Special Weather Statement | SJT | Kimble | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.